MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-29M-00
Medical Device Problem Codes Backflow (1064); Obstruction of Flow (2423)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 29mm epic stented porcine heart valve w/flexfit system was selected for implant.During the implant procedure, the sizing was a little large, but was seated without too much difficulty.The valve competence was checked intraoperatively and showed a small moderate leak, but appeared to close, so the patient was removed off of bypass.On echo moderate eccentric central leak across the valve observed and what appeared to be one leaflet that was constrained and not opening completely.The patient was placed back on bypass and had the valve removed and replaced with a 27mm epic stented porcine heart valve w/flexfit system.The second implant went smoothly and the post op echo was perfect with no leak observed.The patient remained hemodynamically stable throughout, but the procedure was extended due to the device replacement.The patient is doing well and is recovering.The cause of the leak isn't clear but the physician speculates that the valve may have been slightly oversized and the calcium on the annulus may have caused some valve deformity which could have created the leak.No additional information was provided.
 
Additional Manufacturer Narrative
The reported event of a leak could not be confirmed.No anomalies were found with the valve cusps, and functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.In the absence of any evidence of valve anomaly that may impact valvular function, the reported event is consistent with a non-structural valve dysfunction.Non-structural valve dysfunction (nsvd) is a known potential complication of valve replacement surgery as outlined in the instructions for use.Nsvd is commonly attributed to implant-related technical factors such as inappropriate sizing or positioning, entrapment by suture, stent deformation, or mishandling of the leaflet tissue.In this case a smaller valve was successfully implanted and it was noted that the sizing was a little large, which could explain the observed intra-operative valvular dysfunction.In addition temporary distortion of the stent, due to external forces following aortic closure, where the stent is not permanently deformed may also potentially explain the observed intraoperative valvular dysfunction.

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA.
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key12063943
Report Number3001883144-2021-00101
Device Sequence Number3348447
Product Code LWR
UDI-Device Identifier05414734055598
UDI-Public05414734055598
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2023
Device Model NumberE100-29M-00
Device Catalogue NumberE100-29M-00
Device Lot NumberBR00019892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR